Weight Gain
Moderators: bierorama, chrissy1988, nycgirl, autopilotfrank193


Can birth control pills make you gain weight?


Quote  |  Reply

My mom is putting me on birth control pills because I'm going away to College, lol.. I haven't started them yet, but I was just curious... does birth control make you gain weight? I asked my doctor and she said "No, that's a myth"... but my friends and other people I know who've been on them said they gained about 5-10 lbs.. sometimes more. Like I said, I haven't started yet and I guess I'll find out for myself soon... but I'm excited because I've always had problems gaining weight and if I could gain even just 5-10 lbs it would be great!!! Does anyone have any personal experience with this??? Thanks 

9 Replies (last)

no they won't make you gain...they might make you more hungry (which is why most people gain weight) but if you're counting your calories then it won't cause a weight gain. the gain comes from honoring the hunger, which calorie counters often do not do. 

Ahh, I was hoping they would... but I guess if they might make me more hungry that's just as good. Thanks 

#3  
Quote  |  Reply

ive tried three different types of bc pills and at the time was eating very healthy and losing weight. however whenever i would start a bc pill i would gain at least 5 lbs. it was frustrating because i was trying to lose and i figured at first it might have been water weight but the 5 lbs continued to stay and as soon as i got off the pill i was able to lose.

Yeah, according to everything I've read, they could increase appetite but aren't supposed to make you gain weight. I've gained (and lost by calorie counting) since starting it but there were other factors (like stopping yoga because of the cost, moving in with my BF) and I wasn't calorie counting.

I gained weight, and also suffered a lot of mood swings and irritability with certain pills...which made me angry and sometimes eat more. So... I think it really depends on who you are and how you react to other medications?

I think the weight gain comes from either eating more cause they make you hungrier and give you mood swings (some people use food for comfort) or from excess water retention

I'm on Nuvaring and I do experience bloating and mood swings... I can't wait to get an IUD!!

according to gcse biology the pill causes major water retention, which is probably why most peole gain weight

according to gcse biology the pill causes major water retention, which is probably why most peole gain weight

I actually lost my appetite when I went on the pill causing me to lose weight. I think it can affect your appetite either way. Plus it used to make me throw up quite a lot. I'd wake up at 5am every morning feeling dizzy and throw up! I stopped taking it.

9 Replies
Advertisement
Advertisement
Allergy Remedies
Is It Possible to Go Natural?
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.